Affordable Access

deepdyve-link
Publisher Website

Wolff Parkinson White and recreational (meth)amphetamine use: a potentially lethal combination.

Authors
  • Aspeslagh, B1
  • Calle, P2, 3
  • De Pooter, J4
  • 1 Department of Emergency Medicine, Ghent University Hospital, Ghent, Belgium. , (Belgium)
  • 2 Department of Emergency Medicine, AZ Maria Middelares, Ghent, Belgium. , (Belgium)
  • 3 Faculty of Medicine and Health Sciences, Ghent University, Ghent, Belgium. , (Belgium)
  • 4 Department of Cardiology, Ghent University Hospital, Ghent, Belgium. , (Belgium)
Type
Published Article
Journal
Acta clinica Belgica
Publication Date
Oct 01, 2021
Volume
76
Issue
5
Pages
406–409
Identifiers
DOI: 10.1080/17843286.2020.1746885
PMID: 32243227
Source
Medline
Keywords
Language
English
License
Unknown

Abstract

Cardiac arrest in Wolff-Parkinson-White (WPW) is a rare event, and although some patients appear to be at greater risk, there is no consensus on clear risk factors. We present a case of a 23-year-old male patient, with a known history of WPW pattern, who suffered an out of hospital ventricular fibrillation after the consumption of rather small dose of (meth)amphetamines. The use of illegal drug can predispose WPW patients to fatal arrhythmia and cardiac arrest. Patients with WPW pattern should be well informed about the risks of (meth)amphetamines and some might be considered for medical therapy or catheter ablation.

Report this publication

Statistics

Seen <100 times